Back to Ask the Diabetes Team Ask the Diabetes Team

From Lilburn, Georgia, USA:

We recently moved, and I need advice on changing my nine year old son's insulin doses. His blood sugar is averaging over 230 mg/dl [12.8 mmol/L] at every meal, and right now, he now is taking 1 unit of NovoLog per carb with 5 units of Lantus at bedtime. We are in a new atmosphere in which he is doing more physical activity ( playing sports almost every day), and I feel this may have something to do with it.

I have tried adjusting his doses and am failing. The numbers are still high. Is there some type of information I can read to show me how to adjust his doses?


The best guess is more Lantus is needed. I would try more and even consider splitting it with some in the morning and some at bedtime. Also, you may need to take into account the glucose at the meal and give extra insulin accordingly.


[Editor's comment: Be sure to discuss with your son's diabetes team! If you haven't established contact with a new team, call your son's previous team, and see Finding a New Diabetes Doctor. WWQ]

Original posting 2 Oct 2003
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.